| Model Number |
1012454-15 |
| Medical Device Problem Codes |
Material Rupture (1546); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/12/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The 4.5x15mm nc trek rx balloon ruptured in the rca ostium and was noted to have separated.The separated portion could not be removed from the anatomy.The patient had to be transferred to cardiac surgery as an emergency and had a very difficult course with extracorporeal membrane oxygenation (ecmo).There was prolonged intensive care stay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture or separation; however, the reported foreign body in patient, hospitalization and surgical intervention appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.